Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 127, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 18, 2015, 5:24 PM CDT for Choctaw County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 5:24 PM CDT (22:24 UTC)
- Expired
- Aug 18, 2015, 5:44 PM CDT
- In force
- 20 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Choctaw County, AL
The radar
The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
007 WUUS54 KMOB 182224 SVRMOB ALC023-182330- /O.NEW.KMOB.SV.W.0127.150818T2224Z-150818T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 524 PM CDT TUE AUG 18 2015 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA... * UNTIL 630 PM CDT * AT 524 PM CDT...ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR LISMAN...OR 10 MILES NORTHWEST OF BUTLER...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... LISMAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES. TO REPORT SEVERE WEATHER...CALL (800) 284-9059. && LAT...LON 3231 8815 3213 8824 3222 8843 3231 8841 TIME...MOT...LOC 2224Z 212DEG 22KT 3223 8831 $$
1 follow-up statement
937 WWUS54 KMOB 182244 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 544 PM CDT TUE AUG 18 2015 ALC023-182253- /O.CAN.KMOB.SV.W.0127.000000T0000Z-150818T2330Z/ CHOCTAW AL- 544 PM CDT TUE AUG 18 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHOCTAW COUNTY HAS BEEN CANCELLED... AT 543 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN CHOCTAW COUNTY HAS MOVED OUT OF THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CALL (800) 284-9059. && LAT...LON 3231 8815 3213 8824 3222 8843 3231 8841 TIME...MOT...LOC 2242Z 212DEG 22KT 3233 8823 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:52 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 18, 3:52 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 352 PM CDT TUE AUG 18 2015 .SHORT TERM [TONIGHT AND WEDNESDAY]...A SHORTWAVE MOVING THROUGH THE SOUTHWEST UPPER LEVEL FLOW WILL LEAD TO AN INCREASE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. COVERAGE WILL DECREASE TONIGHT AS THE BOUNDARY LAYER COOLS. OTHERWISE...THE AREA WILL REMAIN BETWEEN A WEAK UPPER TROUGH OVER TEXAS AND WESTERN GULF AND A RIDGE TO OUR EAST. THIS WILL MAINTAIN A SOUTHWEST UPPER LEVEL FLOW PATTERN OVER THE AREA THROUGH WEDNESDAY...CONTINUING THE UNSETTLED WEATHER CONDITIONS WITH OCCASIONAL ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AS DISTURBANCES MOVE THROUGH THE FLOW. HIGHS WILL AGAIN BE TRICKY DUE TO WHEN AND HOW LONG IT RAINS ON WEDNESDAY AND A LARGE VARIATION CAN AGAIN BE EXPECTED. HOWEVER...MOST AREAS WILL CLIMB INTO THE MID AND UPPER 80S. THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE. [THURSDAY AND FRIDAY]...THE PATTERN OF WET WEATHER WILL CONTINUE AS THE AREA REMAINS BETWEEN A WEAK UPPER LEVEL TROUGH EXTENDING ACROSS THE NORTHERN PLAINS DOWN THROUGH TEXAS AND RIDGING THAT CONTINUES TO BUILD IN FROM THE EAST ACROSS THE NORTHERN GULF. AMPLE MOISTURE WILL REMAIN ACROSS MUCH OF THE AREA ON THURSDAY WITH PRECIPITABLE WATER VALUES OF 2.0 TO 2.3 INCHES. EXPECTING COVERAGE OF STORMS TO BE HIGHEST ON THURSDAY...ESPECIALLY ACROSS THE WESTERN HALF OF THE AREA. DAYTIME HIGHS ON THURSDAY WILL STRUGGLE TO REACH INTO THE UPPER 80S ACROSS THE WESTERN HALF OF THE AREA WHERE POPS ARE 50 TO 60 PERCENT. AS MENTIONED EARLIER...DAYTIME TEMPERATURES ON THURSDAY WILL BE TRICKY AND HIGHLY DEPENDENT ON THE PLACEMENT AND DURATION OF STORMS IN THE AFTERNOON. BY FRIDAY...DAYTIME TEMPERATURES WILL REBOUND SLIGHTLY INTO THE LOW 90S AREA-WIDE. OVERNIGHT LOWS WILL REMAIN ON REPEAT THROUGH THE REMAINDER OF THE SHORT TERM WITH MID TO LOW 70S INLAND AND UPPER 70S ALONG THE COAST EACH NIGHT. 07/MB .LONG TERM [SATURDAY THROUGH MONDAY]...THE AREA CONTINUES TO TRANSITION OUT OF THE CURRENT SOGGY PATTERN AS MID AND UPPER LEVEL RIDGING CONTINUES TO MIGRATE WEST ACROSS THE NORTHERN GULF AND SOUTHEASTERN STATES THROUGH THE WEEKEND. BY EARLY NEXT WEEK...THE UPPER LEVEL RIDGE CONTINUES DRIFTING WEST AND BECOMES RE-ESTABLISHED ACROSS THE WESTERN HALF OF THE CONUS THROUGH AT LEAST MID WEEK. THIS PATTERN SHIFT WILL DECREASE COVERAGE OF STORMS AND ALLOW TEMPERATURES TO REBOUND BACK INTO THE MID 90S ACROSS THE AREA. HEAT INDICES WILL ALSO CONTINUE TO REBOUND OVER THE WEEKEND WITH VALUES RANGING FROM 103-107. 07/MB && .AVIATION... 18Z ISSUANCE...VFR CONDITIONS WILL CONTINUE BETWEEN ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE EVENING HOURS. RAIN COVERAGE WILL DECREASE OVERNIGHT WITH REDEVELOPMENT EXPECTED ON TUESDAY. MVFR TO IFR CONDITIONS ARE POSSIBLE IN AND AROUND SHOWERS AND ISOLATED THUNDERSTORMS. /13 && .MARINE...SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE WESTWARD ACROSS THE NORTH CENTRAL GULF THROUGH LATE IN THE WEEK. THIS PATTERN WILL RESULT IN A LIGHT TO MODERATE ONSHORE FLOW WHICH WILL PERSIST THROUGH THE END OF THE WEEK. /13 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 77 90 76 89 75 / 30 60 40 60 20 PENSACOLA 78 89 77 89 77 / 30 60 30 50 20 DESTIN 79 88 79 87 79 / 30 60 20 40 20 EVERGREEN 74 91 74 90 74 / 30 60 40 60 30 WAYNESBORO 73 90 73 89 72 / 30 70 40 60 30 CAMDEN 74 91 74 89 74 / 30 60 40 60 30 CRESTVIEW 75 90 75 90 74 / 30 60 30 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 18, 6:21 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 621 AM CDT TUE AUG 18 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-191130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 621 AM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA WITH THE GREATEST COVERAGE OCCURRING IN THE AFTERNOON AND EARLY EVENING HOURS. SOME STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING IN POOR DRAINAGE AREAS. THE THREAT OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND CAUSING LOCALIZED...MINOR FLOODING IN POOR DRAINAGE AREAS WILL CONTINUE THROUGH THURSDAY. COVERAGE IS EXPECTED TO DECREASE FROM FRIDAY THROUGH THE WEEKEND. THE THREAT OF SEVERE WEATHER IS EXPECTED TO REMAIN LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-191130- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 621 AM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL COULD PRODUCE CLOUD TO WATER LIGHTNING STRIKES AND BRIEF...STRONG WIND GUSTS AS WELL AS LOCALLY HIGH WAVES THAT MAY BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY HIGHER WINDS AND SEAS ARE EXPECTED THROUGH THURSDAY. COVERAGE IS EXPECTED TO DECREASE FROM FRIDAY THROUGH THE WEEKEND.
In the hours before
Special weather statement, Aug 18, 4:43 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT TUE AUG 18 2015
ALZ051-053-182245-
CLARKE AL-CHOCTAW AL-
443 PM CDT TUE AUG 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN CLARKE AND CHOCTAW IN SOUTHWEST ALABAMA UNTIL
545 PM CDT...
AT 443 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR ZERO TO 7 MILES SOUTH OF PUTNAM...AND MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
THOMASVILLE... BUTLER... LISMAN...
COFFEEVILLE... PENNINGTON... TOXEY...
NEEDHAM...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8800
3228 8802 3215 8802 3214 8804 3209 8804
3206 8807 3207 8810 3206 8812 3201 8811
3199 8807 3199 8770 3166 8794 3197 8846
3231 8842
TIME...MOT...LOC 2143Z 218DEG 26KT 3229 8869 3192 8805The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:37 PM CDT | Special Weather Statement | MOB | Baldwin | 53 min |
| Aug 18, 4:43 PM CDT | Special Weather Statement | MOB | Choctaw | 62 min |
| Aug 18, 5:09 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 36 min |
| Aug 18, 5:38 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| Aug 18, 6:45 PM CDT | Special Weather Statement | MOB | Monroe, Wilcox | 60 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.